View Full Version : Medically unexplained physical symptoms


Hyperman87
03-29-12, 09:35 AM
Medically unexplained physical symptoms (MUPS) or medically unexplained symptoms (MUS) are patient symptoms for which the treating physician, other healthcare providers, and research scientists have found no medical cause.


I had test after test and everytime the doctors think they've found something. They tell me it's emotional. What a nightmare.:(

tdsb12
03-29-12, 09:48 AM
If you care to share, what are the symptoms?

TheChemicals
03-29-12, 09:56 AM
I have alopecia. Doctors have no idea what causes it and treatments are close to worthless. Luckily its minor problem for now.

QueensU_girl
03-29-12, 10:24 AM
Sometimes the problem is the limitations of the Physician's training, or the lack of correct tests or history taking questions. A question not asked won't reveal important info.

I saw many doctors about my years of shoulder/upper back pain. It turns out that doctors don't study muscular 'trigger points' in school. The RMT (registered massage therapist) and Advanced Practice PT (physiotherapist) found the problem pretty quickly, though.

Have you previously posted about your condition? (I don't want you to type it out again if you have.)

QueensU_girl
03-29-12, 10:27 AM
Okay, I have read some of your past posts, Hyperman. I'll read some more and get back to you. I think I have had some of the same issues. (I don't take stimulants any more. Not since the $2000 dental bill for 'dry mouth' and the ensuing dental decay.)

KCTang
03-29-12, 10:56 AM
Okay, I have read some of your past posts, Hyperman. I'll read some more and get back to you. I think I have had some of the same issues. (I don't take stimulants any more. Not since the $2000 dental bill for 'dry mouth' and the ensuing dental decay.)

Wow, I get parched if I don't hydrate, but I've never known it could get this bad.

cyonce
03-29-12, 02:05 PM
I have alopecia. Doctors have no idea what causes it and treatments are close to worthless. Luckily its minor problem for now.

Do you take adderall or one of the other stimulant meds? Seems like some people have problems with strange hair loss from stimulants. The problem appears to be primarily due to poor circulation in the scalp from vaso-constriction which causes the hair follicles to die.

I was looking into this as I definitely experienced substantially more hair showing up in the shower drain for the 1st month after I started adderall but it seems to have subsided, we'll see.

A few of the mentions

http://www.addforums.com/forums/showthread.php?t=92528

http://thinksteroids.com/forum/mens-health-forum/stimulants-and-hairloss-134261295.html

http://www.addforums.com/forums/showthread.php?t=66140

Conman
03-29-12, 04:44 PM
today in psych ap we learned about how our mind/psyche can influence our body in terms of contracting an illness or being more susceptible to disease

Hyperman87
03-30-12, 10:04 AM
I've had so many physical symptoms I can't even count. I know I have Generalized Anxiety Disorder and Personality disorder(NOS) in addition to Attention deficit/Hyperactivity Disorder. It's just hard to swallow that all my physical symptoms are psychiatric in origin.:(

KCTang
03-30-12, 11:31 AM
today in psych ap we learned about how our mind/psyche can influence our body in terms of contracting an illness or being more susceptible to disease

Can you link anything useful? Is there some terms that I can read about that will lead to research and explanation of how this actually works in the body?